Alert archive / Ohio / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 282, NWS Pittsburgh, PA

August 27, 2003Columbiana County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 27, 2003, 2:49 AM EDT for Columbiana County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2003, 2:49 AM EDT (06:49 UTC)
Expired
Aug 27, 2003, 3:45 AM EDT
In force
56 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Columbiana County, OH

The radar

The Pittsburgh radar (KPBZ), 54 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 6.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2003-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2003-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:59 PM EDT, 9 hours 50 minutes earlier.

Area forecast discussion, Aug 26, 4:59 PM EDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT TUE AUG 26 2003

EVENING FSCT ISSUANCE WITH LATEST SVR/FFA TIL 10PM EDT FOR ECNTRL OHIO
AS COMPLEX IN NRN INDIANA HEADS SEWD...HOPEFULLY LAST FOR TDY.
MDLS STILL CONFIDENT IN MVG FRONTAL BNDRY PRESENTLY N OF REGION...BY
WED EVE TO S OF M/D LINE...SO WED AFTN, COULD BE ANOTHER ROUND OF
STRONG STORMS.

PIT   70  82  62  80 /  50  50  20  20
HLG   70  83  62  81 /  50  50  20  20
MGW   71  84  64  82 /  50  50  40  20
ZZV   71  84  63  82 /  50  50  30  10
PHD   70  83  62  80 /  50  50  20  20
FKL   68  79  58  79 /  40  40  10  20
DUJ   67  78  57  78 /  40  40  10  20
LBE   70  83  61  80 /  50  50  20  20
BTP   68  79  58  79 /  40  40  10  20
IDI   69  80  59  80 /  40  40  10  20
ODM   68  82  63  79 /  50  50  40  20

.PBZ...
MD...NONE.
OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.

SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...NONE.
WV...NONE.
Hazardous weather outlook, Aug 26, 11:18 AM EDT, 15 hours 31 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-261900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1118 AM EDT TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

.THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN
LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN.

A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL
1000 PM EDT TONIGHT,

.DAYS TWO THROUGH SEVEN...

.ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY
RESULT IN STRONG THUNDERSTORMS ONCE AGAIN.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS.

In the hours before

Local storm report, Aug 26, 10:57 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1057 PM EDT TUE AUG 26 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1037 PM    TURKEY TOWN               PA   WIND DAMAGE
08/26/03   WESTMORELAND                   TREES DOWN ON MT PLEASANT
                                          ROAD. REPORTED BY EMERGENCY
                                          MANAGEMENT.
Special weather statement, Aug 26, 11:05 PM EDT, 3 hours 44 minutes before
MDZ001-PAZ020-021-029>032-WVZ001>004-012-021>023-041-270700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1105 PM EDT TUE AUG 26 2003

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       BEAVER          FAYETTE         GREENE
  WASHINGTON      WESTMORELAND

IN WEST VIRGINIA...

  BROOKE          HANCOCK         MARION          MARSHALL
  MONONGALIA      OHIO            WETZEL

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES...

IN WEST VIRGINIA...

  PRESTON         TUCKER

IN MARYLAND...

  GARRETT
Local storm report, Aug 26, 11:18 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1118 PM EDT TUE AUG 26 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1035 PM    BRUCETON MILLS            WV   WIND DAMAGE
08/26/03   PRESTON                        LARGE TREES DOWN. REPORTED
                                          BY EMERGENCY MANAGEMENT.
Local storm report, Aug 26, 11:32 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1132 PM EDT TUE AUG 26 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1124 PM    OAKLAND                   MD   WIND DAMAGE
08/26/03   GARRETT                        POWER LINES AND TREES
                                          DOWN. REPORTED BY EMERGENCY
                                          MANAGEMENT
Local storm report, Aug 27, 12:20 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1220 AM EDT WED AUG 27 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 PM    ST GEORGE                 WV   WIND DAMAGE
08/26/03   TUCKER                         TREE DOWN ALONG RTE 72.EMA
Special weather statement, Aug 27, 12:53 AM EDT, 1 hour 56 minutes before
MDZ001-WVZ023-041-270600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1253 AM EDT WED AUG 27 2003

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN WEST VIRGINIA...

  PRESTON         TUCKER

IN MARYLAND...

  GARRETT

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:38 PM EDTSevere Thunderstorm WarningPBZWashington52 min
Aug 26, 9:43 PM EDTSevere Thunderstorm WarningPBZGreene47 min
Aug 26, 10:03 PM EDTSevere Thunderstorm WarningPBZAllegheny42 min
Aug 26, 10:11 PM EDTSevere Thunderstorm WarningPBZFayette49 min
Aug 26, 10:24 PM EDTSevere Thunderstorm WarningPBZWestmoreland51 min
Aug 27, 4:55 AM EDTSevere Thunderstorm WarningPBZWashington65 min
Aug 27, 5:36 AM EDTSevere Thunderstorm WarningPBZGreene54 min
Aug 27, 6:58 AM EDTFlash Flood WarningPBZFayette, Greene4 hr
Aug 27, 7:31 AM EDTSevere Thunderstorm WarningPBZGreene59 min
Aug 27, 8:01 AM EDTSevere Thunderstorm WarningPBZWashington44 min
Aug 27, 8:22 AM EDTSevere Thunderstorm WarningPBZButler53 min
Aug 27, 8:27 AM EDTSevere Thunderstorm WarningPBZAllegheny63 min
Aug 27, 8:48 AM EDTSevere Thunderstorm WarningPBZWestmoreland57 min
Aug 27, 9:06 AM EDTSevere Thunderstorm WarningPBZIndiana54 min
Aug 27, 9:15 AM EDTSevere Thunderstorm WarningPBZArmstrong60 min
Aug 27, 9:38 AM EDTSevere Thunderstorm WarningPBZWashington52 min
Aug 27, 9:53 AM EDTFlash Flood WarningPBZWashington3 hr
Aug 27, 10:04 AM EDTFlash Flood WarningPBZWestmoreland3 hr
Aug 27, 10:18 AM EDTSevere Thunderstorm WarningPBZWestmoreland42 min
Aug 27, 2:57 PM EDTSevere Thunderstorm WarningPBZGreene48 min
Aug 27, 3:09 PM EDTSevere Thunderstorm WarningPBZWashington96 min
Aug 27, 3:21 PM EDTSevere Thunderstorm WarningPBZFayette54 min
Aug 27, 4:04 PM EDTFlash Flood WarningPBZFayette3 hr
Aug 27, 4:10 PM EDTSevere Thunderstorm WarningPBZGreene65 min
Aug 27, 4:12 PM EDTFlash Flood WarningPBZGreene3 hr
Aug 27, 4:28 PM EDTSevere Thunderstorm WarningPBZWashington62 min
Aug 27, 4:36 PM EDTSevere Thunderstorm WarningPBZFayette54 min
Aug 26, 8:12 PM EDTSevere Thunderstorm WarningPBZCoshocton63 min
Aug 26, 8:25 PM EDTSevere Thunderstorm WarningPBZMuskingum65 min
Aug 26, 8:34 PM EDTSevere Thunderstorm WarningPBZTuscarawas56 min
Aug 26, 8:42 PM EDTSevere Thunderstorm WarningPBZGuernsey63 min
Aug 26, 8:51 PM EDTSevere Thunderstorm WarningPBZCarroll54 min
Aug 26, 8:55 PM EDTSevere Thunderstorm WarningPBZHarrison65 min
Aug 26, 9:03 PM EDTSevere Thunderstorm WarningPBZNoble42 min
Aug 26, 9:05 PM EDTSevere Thunderstorm WarningPBZBelmont40 min
Aug 26, 9:15 PM EDTSevere Thunderstorm WarningPBZJefferson45 min
Aug 26, 9:24 PM EDTSevere Thunderstorm WarningPBZMonroe51 min
Aug 27, 4:01 AM EDTSevere Thunderstorm WarningPBZJefferson59 min
Aug 27, 5:46 AM EDTSevere Thunderstorm WarningPBZCoshocton, Muskingum59 min
Aug 27, 6:34 AM EDTSevere Thunderstorm WarningPBZBelmont56 min
Aug 27, 8:33 AM EDTSevere Thunderstorm WarningPBZCarroll57 min
Aug 27, 9:20 AM EDTSevere Thunderstorm WarningPBZJefferson55 min
Aug 27, 1:57 PM EDTSevere Thunderstorm WarningPBZCoshocton63 min
Aug 27, 2:13 PM EDTSevere Thunderstorm WarningPBZMuskingum62 min
Aug 27, 2:25 PM EDTSevere Thunderstorm WarningPBZCarroll50 min
Aug 27, 2:38 PM EDTSevere Thunderstorm WarningPBZJefferson67 min
Aug 27, 2:40 PM EDTSevere Thunderstorm WarningPBZNoble65 min
Aug 27, 2:47 PM EDTSevere Thunderstorm WarningPBZTuscarawas58 min
Aug 27, 2:49 PM EDTFlash Flood WarningPBZCoshocton3 hr
Aug 27, 3:02 PM EDTSevere Thunderstorm WarningPBZMonroe58 min
Aug 27, 3:30 PM EDTFlash Flood WarningPBZNoble3 hr
Aug 27, 3:38 PM EDTSevere Thunderstorm WarningPBZCarroll67 min
Aug 27, 3:47 PM EDTFlash Flood WarningPBZCarroll3 hr
Aug 27, 3:49 PM EDTFlash Flood WarningPBZTuscarawas3 hr
Aug 27, 3:52 PM EDTFlash Flood WarningPBZBelmont3 hr
Aug 27, 3:59 PM EDTSevere Thunderstorm WarningPBZJefferson61 min
Aug 27, 4:02 PM EDTFlash Flood WarningPBZJefferson3 hr
Aug 26, 9:29 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock, Marshall, Ohio46 min
Aug 26, 9:45 PM EDTSevere Thunderstorm WarningPBZWetzel45 min
Aug 26, 10:04 PM EDTSevere Thunderstorm WarningPBZMonongalia41 min
Aug 26, 10:10 PM EDTSevere Thunderstorm WarningPBZMarion50 min
Aug 26, 10:19 PM EDTSevere Thunderstorm WarningPBZPreston41 min
Aug 26, 11:13 PM EDTSevere Thunderstorm WarningPBZTucker47 min
Aug 27, 6:49 AM EDTSevere Thunderstorm WarningPBZMarshall56 min
Aug 27, 7:05 AM EDTFlash Flood WarningPBZMonongalia, Preston4 hr
Aug 27, 7:23 AM EDTSevere Thunderstorm WarningPBZMarshall67 min
Aug 27, 8:16 AM EDTSevere Thunderstorm WarningPBZOhio29 min
Aug 27, 9:34 AM EDTSevere Thunderstorm WarningPBZBrooke56 min
Aug 27, 2:59 PM EDTSevere Thunderstorm WarningPBZHancock31 min
Aug 27, 3:05 PM EDTSevere Thunderstorm WarningPBZWetzel55 min
Aug 27, 3:29 PM EDTSevere Thunderstorm WarningPBZMarshall46 min
Aug 27, 3:35 PM EDTSevere Thunderstorm WarningPBZPreston85 min
Aug 27, 3:41 PM EDTTornado WarningPBZPreston49 min
Aug 27, 3:44 PM EDTFlash Flood WarningPBZMarion, Monongalia, Wetzel3 hr
Aug 27, 3:48 PM EDTSevere Thunderstorm WarningPBZMarion57 min
Aug 27, 3:56 PM EDTFlash Flood WarningPBZPreston3 hr
Aug 27, 4:15 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock45 min
Aug 27, 4:21 PM EDTSevere Thunderstorm WarningPBZOhio24 min
Aug 27, 4:31 PM EDTSevere Thunderstorm WarningPBZPreston44 min
Aug 27, 5:05 PM EDTSevere Thunderstorm WarningPBZTucker55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.